Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 77, NWS Cleveland, OH

November 27, 2008

NWS Cleveland, OH issued this small craft advisory at Nov 27, 2008, 9:28 PM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2008, 9:28 PM EST (02:28 UTC)
Expired
Nov 28, 2008, 10:00 PM EST
In force
25 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KCLE 280228
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
928 PM EST THU NOV 27 2008

LEZ142>149-281030-
/O.NEW.KCLE.SC.Y.0077.081128T0228Z-081129T0300Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
928 PM EST THU NOV 27 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST FRIDAY. 

SOUTHWEST WINDS BETWEEN 15 AND 25 KNOTS WILL CONTINUE ON LAKE ERIE
THROUGH FRIDAY EVENING. WAVES WILL QUICKLY BUILD TO 3 TO 5 FEET
OVERNIGHT AND TO 5 TO 7 FEET ON FRIDAY. WINDS AND WAVES WILL BEGIN
TO SUBSIDE FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN
PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
000
WHUS71 KCLE 280924
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
424 AM EST FRI NOV 28 2008

LEZ142>149-281730-
/O.CON.KCLE.SC.Y.0077.000000T0000Z-081129T0300Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
424 AM EST FRI NOV 28 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

WEST WINDS BETWEEN 15 AND 25 KNOTS OVER THE OPEN WATERS AND 10 TO
20 KNOTS IN THE NEARSHORE WILL CONTINUE ON LAKE ERIE THROUGH THIS
EVENING. WAVES WILL BE 5 TO 7 FEET TODAY INTO THIS EVENING. WINDS
WILL DIMINISH AND WAVES WILL SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
000
WHUS71 KCLE 281633
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1133 AM EST FRI NOV 28 2008

LEZ142>149-290045-
/O.CON.KCLE.SC.Y.0077.000000T0000Z-081129T0300Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1133 AM EST FRI NOV 28 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

WEST WINDS BETWEEN 15 AND 25 KNOTS OVER THE OPEN WATERS AND 10 TO
20 KNOTS IN THE NEARSHORE WILL CONTINUE ON LAKE ERIE THROUGH THIS
EVENING. WAVES WILL BE 5 TO 7 FEET TODAY INTO THIS EVENING. WINDS
WILL DIMINISH AND WAVES WILL SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
000
WHUS71 KCLE 282032
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EST FRI NOV 28 2008

LEZ142>149-290300-
/O.CON.KCLE.SC.Y.0077.000000T0000Z-081129T0300Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
332 PM EST FRI NOV 28 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

SOUTHWEST WINDS BETWEEN 15 AND 25 KNOTS OVER THE OPEN WATERS AND 
10 TO 20 KNOTS IN THE NEARSHORE WILL CONTINUE ON LAKE ERIE EARLY
THIS EVENING. WAVES WILL BE 5 TO 7 FEET. WINDS WILL BECOME WEST
AND DIMINISH WITH WAVES DECREASING TO 2 TO 4 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 6:07 PM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Nov 27, 6:07 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
607 PM EST THU NOV 27 2008

.SYNOPSIS...
SURFACE LOW PRESSURE WILL MOVE SOUTHEAST ACROSS THE EASTERN GREAT
LAKES LATE TONIGHT AND FRIDAY DRAGGING A WEAK COLD FRONT ACROSS
THE REGION. HIGH PRESSURE WILL BUILD IN FOR LATE FRIDAY NIGHT AND SATURDAY.
AN AREA OF LOW PRESSURE WILL PASS TO THE NORTH OF THE REGION LATE
SUNDAY AND SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH FRIDAY/...
THE WEATHER REMAINS QUIET FOR A CHANGE. LOW CLOUDS JUST ABOUT GONE
FROM NW PA. OTHER THAN THAT JUST SOME HIGH CLOUDS MOVING ACROSS
THE FORECAST AREA. APPEARS FROM SATELLITE THAT THE EVENING HOURS
COULD END UP BEING MOSTLY CLEAR. THIS WILL ALLOW TEMPS TO DROP OFF
NICELY AFTER SUNSET...ESPECIALLY ACROSS THE EASTERN HALF OF THE
AREA WHERE A LOT OF SNOW REMAINS ON THE GROUND. WILL UNDERCUT
GUIDANCE NUMBERS A LITTLE. WINDS SHOULD STAY UP A LITTLE WHICH
SHOULD HELP KEEP THINGS FROM GETTING OUT OF HAND. MORE CLOUDS WILL
BEGIN TO ARRIVE LATE TONIGHT AHEAD OF AN UPPER DISTURBANCE DIVING
SE FROM THE UPPER GREAT LAKES.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
LOTS OF MODEL DIFFS AGAIN TODAY. FORTUNATELY MOST OF THESE ARE IN
THE LONG TERM PERIOD SO HOPEFULLY THINGS WILL IMPROVE. FOR THE NEXT
COUPLE OF DAYS THE MODELS ARE A LITTLE BETTER. FIRST CONCERN IS
UPPER WAVE SET TO DIVE SE ACROSS EASTERN LAKE ERIE ON FRIDAY.
THERE WILL BE AN INCREASE IN CLOUDINESS AS THIS FEATURE
APPROACHES. CURRENTLY NOT MUCH PRECIP SHOWING UP BUT THIS SHOULD
CHANGE AS THE WAVE MOVES ACROSS THE LAKES. WILL TRIM PRECIP
CHANCES FOR FRIDAY BACK A TAD BUT WILL HANG ON TO LIKELY WORDING
IN FAR NE OH AND NW PA WHERE MOISTURE WILL BE THE DEEPEST AND MOST
ABUNDANT. 850 MB TEMPS REMAIN FAIRLY COLD SO THE PRECIP SHOULD BE
ALL SNOW. AN INCH OR TWO OF ACCUMULATION NOT OUT OF THE QUESTION
BY 00Z SAT ACROSS INLAND NW PA. PRECIP CHANCES WILL EXTEND AS FAR
WEST AS KCLE AND AS FAR SOUTH AS KCAK. PARTLY SUNNY SKIES
ELSEWHERE. 850 MB TEMPS PROGGED TO BE IN THE NEG 6 TO 7 DEG RANGE
TOMORROW NIGHT WITH A WESTERLY FETCH ACROSS THE LAKE. WILL LIKELY
SEE SOME SCATTERED LAKE EFFECT SNOW BUT NOT EXPECTING ANYTHING TOO
OUT OF CONTROL. A FEW INCHES AT MOST AS DRIER AIR AND SYNOPTIC
SCALE DOWNWARD MOTION MOVE IN FROM THE WEST. THE LAKE EFFECT
SHOULD WIND DOWN QUICKLY ON SATURDAY AS A WEAK SURFACE RIDGE MOVES
ACROSS THE REGION.

SUNDAY WILL SEE AN INCREASE IN CLOUDINESS. NEW ECMWF JUST IN AND
IT IS FAIRLY SIMILAR TO 00Z RUN. NAM HAS BEEN DISCARDED FOR SUNDAY
AS ITS SOLUTION IS WAY DIFFERENT FROM THE OTHER MODELS. THE 12Z
GFS IS MORE SIMILAR TO THE LATEST ECMWF. BOTH SUGGEST THAT CLOUDS
WILL BE ON THE INCREASE ON SUNDAY WITH MORE SNOW POSSIBLE BY THE
END OF THE DAY. WILL STICK WITH HIGH CHANCE POPS IN THE AFTERNOON
FOR NOW AS THE BRUNT OF THE PRECIP SHOULD OCCUR JUST AFTER THE
SHORT TERM PERIOD ENDS. TEMPS WILL BE COLD ENOUGH FOR MAINLY SNOW.

GIVEN CURRENT SNOW PACK AND EXPECTED 850 MB TEMPS GUIDANCE TEMPS
APPEAR TO BE A GOOD START.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
STORM SYSTEM WILL BRING AN AREA OF SNOW TO NORTHERN OHIO AND NW PA
FOR SUNDAY NIGHT AS A STRONG LOW MOVES ACROSS THE AREA. THE
UNCERTAINTY NOW IS THE AMOUNT OF SNOWFALL THAT CAN OCCUR. IF THE
SURFACE LOW DEVELOPS SOUTH AND EAST OF THE REGION THEN THERE WILL BE
A LARGE AREA OF MODERATE SNOW WITH THE LAKE EFFECT STARTING UP INTO
TUESDAY. IF THE LOW PASSES WEST OF CLEVELAND INTO ONTARIO THE AREA
WILL SEE LIGHTER SNOW WITH THE LAKE EFFECT SNOW KICKING IN A BIT
EARLIER.

ACTIVE WEATHER WILL CONTINUE BEYOND MONDAY WITH A TROUGH REMAINING
ACROSS THE US SO EXPECT COOL TEMPERATURES TO CONTINUE. THE NEXT
STORM SYSTEM LOOKS TO ARRIVE WEDNESDAY NIGHT INTO THURSDAY.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
LOW PRESSURE STILL OVER LAKE SUPERIOR WITH MID AND HIGH CLOUDS
SLOWLY MAKING THEIR WAY TOWARD THE AREA. CONDITIONS ACROSS THE
AREA REMAIN VFR AS OF 23Z HOWEVER I EXPECT MVFR CIGS TO MOVE IN
LATE TONIGHT TOWARD 10Z IN THE WEST AND AROUND 12-15Z IN THE EAST.
THIS WEAK SYSTEM DOESNT LOOK NEARLY AS POTENT AS SOME OF THE WAVES
WE HAVE SEEN AS OF LATE...BUT I DID INTRODUCE SOME LIGHT MVFR
RAIN/SNOW AT ERI TOMORROW AND VCSH AT CLE CAK AND YNG. FAST MOVING
NATURE OF THE WAVE SHOULD ALLOW CONDITIONS TO IMPROVE CLOSE TO THE
END OF THE TAF PERIOD AT ALL SITES EXCEPT ERI...WHICH MAY REMAIN
AT MVFR UNTIL EARLY SATURDAY MORNING.

OUTLOOK...SOME SNOW IS EXPECTED FRIDAY NIGHT FOR LOCATIONS EAST
OF CLE. SATURDAY SHOULD SEE A RETURN TO VFR CONDITIONS BUT BY
SUNDAY THE NEXT STORM SYSTEM WILL BE TAKING SHAPE WITH AT LEAST
MVFR CONDITIONS RETURNING. NON-VFR CONDITIONS APPEAR LIKELY SUNDAY
THROUGH TUESDAY.

&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS DEVELOPING LATER TONIGHT INTO FRIDAY
AS A FRONT CROSSES THE LAKE AND SOUTHWEST WINDS TURN WEST AND PICK
UP TO THE 15 TO 25 KNOT RANGE.  HIGH PRESSURE ACROSS THE OHIO VALLEY
FOR SATURDAY WITH SOUTHWEST FLOW RETURNING.  SOUTHERLY FLOW BY
SATURDAY EVENING AND THEREFORE THE LAKE CALMING DOWN.  NEXT SYSTEM
QUITE COMPLICATED. PREVIOUS FORECAST HAD STRONGER NORTHEAST FLOW FOR
SUNDAY INTO MONDAY.  WHILE UPPER PATTERN IS SIMILAR BETWEEN MAIN
SUITE OF MODELS...SURFACE DIFFERENCES EXIST.  ONE TRACKS THE
NORTHERN STREAM LOW THROUGH THE GREAT LAKES AND THE OTHER TAKES IT
THROUGH THE OHIO VALLEY.  MAIN DIFFERENCE FOR THE LAKE IS WIND
DIRECTION.  HAVE BEGIN TO COME AROUND TO THE MORE NORTHERLY TRACK
WHICH IS THE FORECASTER CONSENSUS.  THIS WOULD GIVE MORE SOUTHERLY
FLOW FOR THIS PERIOD.  FOR MONDAY INTO TUESDAY...LOW MOVES OFF TO
THE NEW ENGLAND WITH A EAST COAST LOW AND SOUTHWEST FLOW RETURNS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...MULLEN
AVIATION...LEINS
MARINE...OUDEMAN
Hazardous weather outlook, Nov 27, 4:35 AM EST, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
435 AM EST THU NOV 27 2008

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-280945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
435 AM EST THU NOV 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WEATHER SYSTEM WILL AFFECT THE REGION SUNDAY AND MONDAY. WINTRY
PRECIPITATION IS FORECAST. THE AMOUNT OF SNOW IS IN QUESTION.
THIS WEATHER SITUATION WILL HAVE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 10:21 AM ESTLake Effect Snow AdvisoryCLEErie9 hr

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.